We report on a 62-year-old woman who developed a severe aplastic anemia requiring frequent packed red cell and platelet transfusions. Since conventional pharmacological therapy was ineffective, treatment with Cyclosporin A was started, resulting in a significant increase of leukocyte, platelet, and red cell counts. However, 5 months after the beginning of Cyclosporin A treatment, despite a past medical history not significant for clinical tuberculosis, the patient developed tubercular pericarditis. This report underlines the need for a careful follow-up of Cyclosporin A-treated patients aimed at a prompt diagnosis of possible infectious complications.
|Titolo:||CYCLOSPORINE-A IN THE TREATMENT OF SEVERE APLASTIC-ANEMIA - DESCRIPTION OF A CASE COMPLICATED BY THE DEVELOPMENT OF TUBERCULAR PERICARDITIS DURING TREATMENT|
|Settore Scientifico Disciplinare:||Settore MED/06 - Oncologia Medica|
|Data di pubblicazione:||1989|
|Digital Object Identifier (DOI):||10.1002/ajh.2830300413|
|Appare nelle tipologie:||01 - Articolo su periodico|